Table of Contents
ISRN Probability and Statistics
Volume 2012, Article ID 839473, 47 pages
http://dx.doi.org/10.5402/2012/839473
Review Article

Stochastic Comparisons of Order Statistics and Spacings: A Review

Fariborz Maseeh Department of Mathematics and Statistics, Portland State University, Portland, OR 97201, USA

Received 13 September 2012; Accepted 3 October 2012

Academic Editors: C. Fox, J. López-Fidalgo, O. Pons, and C. Proppe

Copyright © 2012 Subhash Kochar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We review some of the recent developments in the area of stochastic comparisons of order statistics and sample spacings. We consider the cases when the parent observations are identically as well as nonidentically distributed. But most of the time we will be assuming that the observations are independent. The case of independent exponentials with unequal scale parameters as well as the proportional hazard rate model is discussed in detail.